Alert archive / Oregon / Freeze Warnings in 2006
Freeze Warning 9, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Mar 12, 2006, 2:52 PM PST for Curry County, Jackson County, Josephine County, Oregon. It took effect at Mar 13, 2006, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2006, 2:52 PM PST (22:52 UTC)
- In effect from
- Mar 13, 2006, 12:00 AM PST
- Expired
- Mar 13, 2006, 8:45 AM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Mar 12, 9:00 AM PST, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 12, 9:00 AM PST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST SUN MAR 12 2006
.DISCUSSION...
WEAK CIRCULATION MOVING DOWN THE NORTHERN CALIFORNIA COAST TODAY.
THIS PUTS SOUTHWEST OREGON AND NORTH-CENTRAL CALIFORNIA ON THE
RETURN FLOW SIDE. UPSLOPE PRECIPITATION...MOSTLY SNOW...OCCURING
OVER AREA TO THE SOUTH AND EDGING A BIT INTO SOUTH-CENTRAL SISKIYOU
COUNTY BUT SHOULD STAY LIGHT. OTHERWISE A QUIET WEATHER DAY. VERY
COLD AGAIN TONIGHT WITH LOW TO MID 20S IN THE ROGUE VALLEY.
WEAK RIDGE MOVES OVER THE AREA MONDAY BEFORE ANOTHER FRONT COMES IN.
FAIRLY UNSTABLE AIR MASS SO WILL INTRODUCED ISOLATED THUNDERSTORMS
FOR THE COASTAL WATERS AND IMMEDIATE COAST MONDAY NIGHT AND INTO
EARLY TUESDAY. THE MONDAY WARM FRONT BRINGS SNOW LEVELS UP TO NEAR
3000 FEET. MONDAY AFTERNOON AND EVENING SNOW FALL RATES WILL PICK UP
IN WESTERN SISKIYOU COUNTY AS THE 850MB AND 700MB WINDS INCREASE TO
40 TO 50 KNOTS. THE HEAVIER SNOW FALL WILL BE BRIEF POSSIBLY
REACHING SNOW ADVISORY AMOUNTS. BEHIND THE COLD FRONT A COOL SHOWERY
PATTERN WILL PREVAIL UNTIL THURSDAY WHEN ANOTHER FRONT REACHES THE
COAST.
BEHIND THE SECOND COLD FRONT FRIDAY AND SATURDAY WILL SEE A
REPEAT OF THE COOL SHOWERY PATTERN. SUNDAY MAY WARM AND DRY AS
THE LONG WAVE RIDGE SHIFTS OVER OUR REGION.
&&
.AVIATION...MAINLY VFR CONDITIONS WITH SCATTERED MID CLOUDS ON
THE BACKSIDE OF A RETREATING COLD LOW.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER
0-60 NM.
FREEZE WATCH...OR ZONES 22...23...24 AND 26 TONIGHT.
CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE
CA 0-60NM.
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
LOVEGROVEHazardous weather outlook, Mar 12, 1:42 AM PST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 142 AM PST SUN MAR 12 2006 ORZ022>024-026-130100- CENTRAL DOUGLAS COUNTY-CURRY COUNTY COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 142 AM PST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FREEZE WATCH IS IN EFFECT THROUGH MONDAY MORNING. SEE STATEMENT FOR MORE DETAILS. PETRUCELLI
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:35 AM PST | Freeze Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine | 13 hr |
| Mar 12, 2:52 PM PST | Winter Storm Warning | MFR | Siskiyou | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.